Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 2403 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1715    
    Printed74    
    Emailed1    
    PDF Downloaded156    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 
CASE REPORT
Year : 2005  |  Volume : 47  |  Issue : 2  |  Page : 121-123

Stevens-Johnson syndrome-toxic epidermal necrolysis (SJS-TEN) overlap associated with carbamazepine use


Institute of Mental Health and Neurosciences, Kozhikode

Correspondence Address:
P N Suresh Kumar
Institute of Mental Health and Neurosciences, Kozhikode

Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5545.55961

Rights and Permissions

A benign pruritic rash occurs in 10%-15% of persons treated with carbamazepine. A small fraction of them may experience life-threatening dermatological syndromes such as exfoliative dermatitis, erythema multiforme, Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN). The case of an 18-year-old female suffering from bipolar affective disorder (mania) who was being treated with carbamazepine, lithium, chlorpromazine and benzhexol is presented. After 10 days of treatment, she developed high-grade fever and mucocutaneous manifestations of SJS-TEN overlap. She was treated in hospital with systemic corticosteroids, antibiotics, intravenous fluids and other supportive measures, and recovered after 3 weeks.



[FULL TEXT] [PDF]*

        

Print this article         Email this article